Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Seizures,involuntary finger movement,head and shoulder seizures.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
I have a history of seizures where I just zone out, no convulsions but after a bad one my left pinky & ring finger have a mind of their own & I find it hard to type - typing is my entire job. Is there something I can do about this or do I just have to live with it? Also had an especially bad seizure yesterday where my hubby says I was babbling & my head went to my right shoulder. Seems like they are getting worse but meds keep increasing - on Keppra, Vimpat & ativan
Posted Mon, 7 May 2012 in Brain and Spine
Answered by Dr. Raju A.T 5 hours later

Thanks for your query,

The seizures you have( Myoclonic type ) and the mild writhing movements (Athetosis )in the lateral two fingers you explain make me suspicious about a central nervous( Brain ) pathology which may need a MRI of the Brain to rule out the same.If already done please share with me along with other important information which will help me in opining on your case.

Considering treatments which do reduce such muscle clonus ( state of strong contraction ) will help .Like Artane,Cogentin ,Tetrabenazine or Thiopropazate .Do discuss with your Neurologist and try the above mentioned medications.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Follow-up: Seizures,involuntary finger movement,head and shoulder seizures. 2 days later
MRI's have been negative with just an abnormal venous anomoly which I was told was nothing to worry about. No lesions or suspicious areas. I take keppra, ativan, lyrica, vimpat, cymbalta, buspar & seroquel as I also have panic & anxiety with agoraphobia & clinical depression. I am considering VNS to get more control of seizure acitivity.
Answered by Dr. Raju A.T 7 hours later

Thanks for writing back to me.

As your MRI is normal. I would mostly think of your condition in the lines of Anxiety. I am mostly worried about the amount of drugs you take but if your doctor has prescribed these please continue taking it.

As you mentioned that you have Anxiety with Agoraphobia and Clinical Depression. You symptoms could definitely be due to this.

Yes, seizure symptoms.

Wish You Best Health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor